Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 18, NWS Anchorage, AK

June 20, 2007

NWS Anchorage, AK issued this red flag warning at Jun 20, 2007, 3:44 PM AKDT. It took effect at Jun 20, 2007, 8:44 PM AKDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2007, 3:44 PM AKDT (23:44 UTC)
In effect from
Jun 20, 2007, 8:44 PM AKDT
Expired
Jun 20, 2007, 10:41 PM AKDT
In force
117 min
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK62 PAFC 210444
RFWALU

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
844 PM ADT WED JUN 20 2007


AKZ161-210700-
/X.NEW.PAFC.FW.W.0018.070621T0444Z-070621T0700Z/
BRISTOL BAY-
844 PM ADT WED JUN 20 2007

...RED FLAG WARNING IN EFFECT UNTIL 11 PM ADT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM ADT THIS EVENING. 

RELATIVE HUMDITIES WILL REMAIN UNDER 30% FOR THE NEXT FEW HOURS AS
WINDS CONTINUE TO GUST UP TO 30 MPH. AFTER 11 PM RELATIVE
HUMIDITIES ARE EXPECTED TO RECOVER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
1 follow-up statement
000
WWAK62 PAFC 210641
RFWALU

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
1041 PM ADT WED JUN 20 2007

AKZ161-210745-
/X.CAN.PAFC.FW.W.0018.000000T0000Z-070621T0700Z/
BRISTOL BAY-
1041 PM ADT WED JUN 20 2007

...RED FLAG WARNING IS CANCELLED FOR BRISTOL BAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

RH VALUES HAVE RECOVERED ABOVE 30% AND WINDS HAVE DECREASED TO
LESS THAN 25 MPH. RH VALUES ARE EXPECTED TO BE HIGHER TOMORROW
WITH INCREASED CLOUD COVER.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 20, 9:00 AM AKDT, 6 hours 44 minutes earlier.

Area forecast discussion, Jun 20, 9:00 AM AKDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT WED JUN 20 2007

MAIN FOCUS TODAY WILL BE ON THE NEXT 48 HRS. FIRE WX AND CONVECTION
MAIN AREAS OF CONCERN.

.MODEL DISCUSSION...SHORT RANGE SOLUTIONS IN FAIR AGREEMENT WITH GFS
OVERALL PREFERRED. FEW CHANGES MADE IN THE EXTENDED.

MAIN FOCUS WILL BE ON THE NEXT 48 HRS. FIRE WX AND CONVECTION MAIN
AREAS OF CONCERN.

.DISCUSSION...
.UPPER AIR...MAINLAND RIDGE WEAKENS AND SHIFTS EAST OVER THE NEXT DAY
OR SO. SHORT WAVE EXTENDING TO OVER THE KUSKOKWIM VALLEY FROM A LOW
CENTER NEAR THE SEWARD PEN DIGS SE SOME TONIGHT THE LIFTS NE TO OVER
THE NORTHERN INTERIOR THU. LOW CENTER OVER THE SEWARD PEN DROPS SOUTH
TO OVER THE DELTA THU NIGHT. THIS SETS UP MOIST SW FLOW OVER WESTERN
AK WHICH SPREADS TO SOUTHCENTRAL FRI. CURRENT SAT PIC INDICATES THAT
THE BERING SEA RIDGE IS WEAKENING AND SHIFTS E/S. THIS ALLOWS WEAK
WAVES TO ENTER THE BERING SEA OVER THE NEXT DAY OR SO.

.EAST...THERMAL TROUGH CONTINUES OVER THE MAINLAND THRU THU. UNSTABLE
CONDITIONS WILL CONTINUE OVER PORTIONS OF SOUTHCENTRAL ALASKA THROUGH
THU. AREAS OF CONCERN FOR THUNDERSTORMS WILL BE ALONG THE
CHUGACH/TALKEETNA MOUNTAINS AND THE SUSITNA VALLEY. MORNING SOUNDING
AT ANCHORAGE WAS VERY UNSTABLE. FORECAST STABILITY INDICES
(LIFTED/VT) ARE FAVORABLE FOR LATE AFTERNOON/EVE CONVECTION...
ESPECIALLY THU FOR THE ABOVE AREAS. CONDITIONS SHOULD BE MORE STABLE
OVER SOUTHCENTRAL FRI WITH COLD ADVECTION IN LOWER LAYERS. ISOLATED
THUDERSTORMS GENERALLY ALONG THE MOUNTAINS IN THE COPPER RIVER BASIN.

.WEST...THUNDERSTORM COMPLEX ALONG THE ALASKA RANGE AND OVER THE
NORTHERN LOOKS TO BE SUPPORTED BY UPPER TROUGH. EARLIER SAT PIC SHOWS
SOUTHERLY JET STREAK ALONG THE ALASKA RANGE. EXPECT CONVECTION
CONTINUING OVER THE KUSKOKWIM VALLEY AND INLAND BRISTOL BAY WILL
CONTINUE WITH UPPER TROUGH AND JET SUPPORT INTO THE EARLY MORNING
HOURS TONIGHT. MORE STABLE CONDITIONS WITH COLD ADVECTION THU.
EXPECT A ROUND OF COOLER AND RAINING WEATHER FOR SW ALASKA AS BERING
SEA RIDGE BREAKS DOWN AND MOIST SW FLOW SETS UP OVER THE REGION THU
AND FRI. LOW CLOUDS GENERALLY WILL HOLD OVER THE BERING SEA.

.FIRE WX...
.COPPER RIVER BASIN...PROFILER NE DOWNSLOPING WINDS TO BE EASING
SOME. THIS IS IN LINE WITH CURRENT MODEL FORECAST. SO WOULD NOT LOOK
FOR GUSTY WINDS TO ACCOMPANY LOW HUMIDITIES ON THU. FRI...TEMPS COOL
IN THE LOWER LAYERS...SO AFTERNOON RH SHOULD NOT BE A PROBLEM...
HOWEVER GUSTY SOUTH WINDS ALONG THE COPPER RIVER IN THE AFTERNOON
COULD BE A CONCERN.
.SUSITNA/MAT VALLEYS...DEWPOINTS SHOULD REMAIN HIGH ENOUGH AS NOT TO
BE A PROBLEM ON THU. GUSTY KNIK WINDS LIKELY WITH RIDGE BUILDING
ALONG THE COAST AND THERMAL TROUGH INLAND FRI...HOWEVER AT THIS POINT
DEWPOINTS WITH MARINE PUSH SHOULD KEEP HUMIDITIES IN SAFE RANGE IN
MAT VALLEY.
.KENAI PEN...LOW HUMIDITIES OVER INLAND AREAS LIKELY TO BE A CONCERN
ALSO FOR THU. EXPECT HUMIDITIES WILL RECOVER OVERNIGHT THU...THEN
SHOULD REMAIN ABOVE RED FLAG THRESHOLD WITH MOISTURE ADVECTION FRI.
.KUSKOKWIM VALLEY/INLAND BRISTOL BAY...POSSIBLE RED FLAG CONDITIONS
THIS AFTERNOON WILL END THIS EVENING. COOLING TEMPS AND MOISTURE
ADVECTION THU AND FRI SHOULD ELIMINATE FIRE WEATHER CONCERNS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...WARNINGS 111 121 125 141 145 151 AND 161.

RMC JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:39 AM AKDTRed Flag WarningAFC18 hr
Jun 20, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Jun 20, 11:00 AM AKDTSmall Craft AdvisoryAFC48 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.